Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 204, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2012, 12:58 AM EDT for Patrick County, Virginia; 7 counties in North Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2012, 12:58 AM EDT (04:58 UTC)
- Expired
- Jul 2, 2012, 2:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Patrick County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 1:15 AM EDT | TSTM WND DMG | Francisco, NC | 8 REPORTS OF TREES DOWN IN THE NORTHWEST PART OF THE COUNTY NEAR WESTFIELD AND FRANCISCO. |
| Jul 2, 1:15 AM EDT | TSTM WND DMG | Jonesville, NC | SCATTERED REPORTS OF DOWNED TREES ALONG HIGHWAY 67 ACROSS THE NORTHERN PART OF THE COUNTY BETWEEN 115 AM AND 130 AM. DIME SIZE HAIL ALSO OBSERVED WITH THESE STORMS. |
| Jul 2, 1:45 AM EDT | TSTM WND DMG | 1 Nne Madison, NC | TREES DOWN ON 2ND AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 9:06 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS51 KRNK 020458
SVRRNK
NCC005-009-157-169-171-193-197-VAC141-020600-
/O.NEW.KRNK.SV.W.0204.120702T0458Z-120702T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 AM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
WILKES COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 200 AM EDT.
* AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS EXTENDED FROM GROUNDHOG
MOUNTAIN...TO STONE MOUNTAIN PARK...TO CASCADE
SPRINGS...MOVING SOUTH AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BENHAM...
RONDA...
CLINGMAN...
BUCK SHOALS...
LONE HICKORY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DESTRUCTIVE WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3626 8150 3642 8120 3649 8074 3656 8062
3665 8054 3665 8049 3676 8040 3624 7960
3626 8044 3614 8044 3610 8050 3604 8050
3605 8099 3602 8106
TIME...MOT...LOC 0455Z 348DEG 53KT 3633 8094
$$
RAB1 follow-up statement
431
WWUS51 KRNK 020556
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
156 AM EDT MON JUL 2 2012
NCC005-009-169-197-VAC141-020601-
/O.CAN.KRNK.SV.W.0204.000000T0000Z-120702T0600Z/
ALLEGHANY NC-ASHE NC-YADKIN NC-STOKES NC-PATRICK VA-
156 AM EDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGHANY...
SOUTHEASTERN ASHE...YADKIN...STOKES AND SOUTHERN PATRICK COUNTIES IS
CANCELLED...
THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING FOR
THESE COUNTIES HAVE DIMINISHED BELOW SEVERE LIMITS. LIGHT TO
MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED FOR ANOTHER HOUR OR SO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3606 8099 3602 8106 3612 8088 3626 8005
3628 8004 3626 8038 3624 8045 3626 8047
3627 8054 3629 8055 3633 8045 3626 8044
3628 8003 3652 8003 3624 7960 3625 8007
3611 8088 3606 8088
TIME...MOT...LOC 0551Z 348DEG 53KT 3552 8077
$$
NCC157-171-193-020600-
/O.CON.KRNK.SV.W.0204.000000T0000Z-120702T0600Z/
ROCKINGHAM NC-SURRY NC-WILKES NC-
156 AM EDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SOUTHWESTERN ROCKINGHAM...SOUTHEASTERN SURRY AND SOUTHEASTERN
WILKES COUNTIES...
AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED FROM ELLISBORO TO
INTELLIGENCE.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3606 8099 3602 8106 3612 8088 3626 8005
3628 8004 3626 8038 3624 8045 3626 8047
3627 8054 3629 8055 3633 8045 3626 8044
3628 8003 3652 8003 3624 7960 3625 8007
3611 8088 3606 8088
TIME...MOT...LOC 0551Z 348DEG 53KT 3552 8077
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:16 AM EDT, 42 minutes earlier.
Area forecast discussion, Jul 2, 12:16 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1216 AM EDT MON JUL 2 2012 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT...RESPONSIBLE FOR THE ONGOING HEAT WAVE...WILL SLOWLY WEAKEN AND SHIFT SLIGHTLY FURTHER SOUTH THROUGH THE FIRST HALF OF THE WORK WEEK. A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA THROUGH WEDNESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS AS A RESULT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR THE NEXT SEVERAL DAYS. && .NEAR TERM /THROUGH TODAY/... AS OF 1205 AM EDT MONDAY... SVR TSTM WATCH 452 HAS BEEN EXPANDED TO COVER OUR NC COUNTIES AND EAST TO PITTSYLVANIA COUNTY VA. POPS ARE INCREASED AS LINE OF STORMS SHIFTS EAST AT 40-50 MPH...AND THINK MOST AREAS SHOULD SEE MEASURABLE PRECIP THROUGH 4 AM. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO THE ADJMET WITH LOW TEMPERATURES FROM THE MID 60S TO THE LOWER 70S. ROUNDS OF SHRA/TSRA WILL DEVELOP AGAIN WITH POSSIBLE MCS AND UPPER AIR DISTURBANCES DROPPING SOUTHEAST ACROSS OUR REGION. SWODY2 KEEPS REGION IN SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY. HIGH MONDAY WILL VARY FROM THE UPPER 80S IN THE MOUNTAINS TO THE UPPER 90S IN THE SOUTHEAST. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... AS OF 305 PM EDT SUNDAY... NW FLOW ALOFT WILL PERSIST OVER THE REGION AS A WEAK SFC WARM FRONT SLOWLY LIFTS BACK TO THE NE UNDER EXPANDING HEIGHTS TO THE SOUTH. THIS COMBO WITH A LEFTOVER LEE TROF SHOULD MAKE FOR MORE DAILY ROUNDS OF SHRA/TSRA WITH POSSIBLE MCS FEATURES AGAIN DIVING SE INTO THE REGION. TIMING OF THIS SCENARIO THOUGH QUITE IFFY AS AFTERNOON/EVENING DEVELOPMENT MAY BE REDUCED SOME IF OVERNIGHT STORM CLUSTERS DROP SE. THUS WILL RUN WITH HIGHER CHANCE POPS DURING THE MORE DIURNALLY FAVORED TIMES...BUT LEAVE IN SOME POPS DURING THE NIGHT PERIODS TO COVER. OTRW MORE WARM AND MUGGY GIVEN MOISTURE AROUND BUT NOT QUITE AS HOT ESPCLY WEST WHERE MORE COOLING VIA SHRA/TSRA SHOULD OCCUR. HOWEVER STILL WILL SEE ENOUGH HEATING FOR AT LEAST LOW/MID 90S EAST AND PERHAPS A FEW UPPER 90S AGAIN BY THE 4TH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 255 PM EDT SUNDAY... WEAK 5H TROFFINESS ACROSS THE EASTERN STATES WILL GRADUALLY WEAKEN AND SHIFT EAST BY THE WEEKEND AS THE LARGE MID LEVEL HIGH ACROSS THE PLAINS ATTEMPTS TO EXTEND EAST. THIS MAY ACT TO DETER OVERALL COVERAGE OF CONVECTION WHILE MAKING FOR MORE OF A NW FLOW MCS TYPE SCENARIO LATER IN THE PERIOD AS IMPULSES DIVE SE AROUND THE RIDGE. HOWVER WITH MOISTURE IN PLACE EXPECT MORE EPISODES OF MAINLY AFTERNOON/EVENING SHRA/TSRA INTO FRIDAY BEFORE BECOMING MORE MCS COMPLEX ORIENTED BY THE WEEKEND. STRONGER COLD FRONT TO THE NORTH MAY MAKE A RUN BY SUNDAY PER LATEST GFS BUT GIVEN THE STRONGER RIDGING WILL GO CLOSER TO THE EURO AND HOLD THE BOUNDARY TO THE NORTH. THIS WILL KEEP TEMPS ABOVE NORMAL WITH MORE 90S EAST AND CLOSE TO 90 OR WARMER WEST THRU THE PERIOD. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... AS OF 745 PM EDT SUNDAY... FORECAST OVERALL WILL BE VFR BUT WILL BE DEALING AGAIN WITH ORGANIZED STORM POTENTIAL LATER THIS EVENING AND AGAIN MONDAY. ATTM...MODELS VARY TOO MUCH TO MAKE A CONFIDENT FORECAST. IN THE NEXT 6 HOURS THE LATEST RAP MODEL SEEMS TO BE ON THE FAST EDGE OF THE STORMS IN OHIO/NW WV...BUT DOING THE BEST IN PLACEMENT. WILL HAVE A PERIOD OF VCTS COMING INTO LWB/BLF AT 0130Z THEN BCB/ROA BY 03Z...LASTING FOR 2-3 HRS. KEPT THE EAST FREE OF CONVECTON BUT THE POTENTIAL EXISTS FOR THIS SYSTEM OF STORMS TO MOVE INTO THIS AREA AFTER MIDNIGHT. WITH ANY STORMS...THE MAIN THREAT WILL BE GUSTY NW WINDS AND THE RAP MODEL IS SHOWING A BRIEF PERIOD 1-2 HRS OF GUSTY NW WINDS IN THE MTNS. KEPT SOME MINOR FOG ISSUES AFTER MIDNIGHT IN LWB BUT KEPT IT OUT ELSEWHERE. FOR MONDAY...NOT CONFIDENT ON THE FORECAST BUT WOULD NOT BE SURPRISED FOR ANOTHER COMPLEX OF STORMS TO MOVE IN SOMETIME BETWEEN DAWN AND MID AFTERNOON. OUTSIDE OF THIS IT WILL BE VFR. EXECT MAINLY VFR CONDITIONS THROUGH FRIDAY... THOUGH WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY EACH MORNING FROM TUESDAY ONWARD...ESPECIALLY AT KLWB AND KBLF. ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY ANTICIPATED MONDAY- FRIDAY. && .CLIMATE... RECORD HIGH BROKEN TODAY JULY 1ST FOR BLF WITH 90...WHICH BREAKS THE OLD RECORD OF 88 IN 2005. RECORD HIGHS: FOR MONDAY/2ND BLACKSBURG 95/1954 BLUEFIELD 87/2011 DANVILLE 100/1954 LYNCHBURG 99/1898 ROANOKE 100/1954 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB/WP NEAR TERM...DS/KK/WP SHORT TERM...JH LONG TERM...JH AVIATION...KK/WP CLIMATE...
Hazardous weather outlook, Jul 2, 12:56 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1256 AM EDT MON JUL 2 2012 NCZ001>006-018>020-VAZ011>019-022>024-032>035-043-044-WVZ044-030500- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-MONROE- 1256 AM EDT MON JUL 2 2012 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THESE STORMS MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ045>047-058-059-030500- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1256 AM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS OVERNIGHT WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-020-WVZ042-043-045-030500- TAZEWELL-SMYTH-BLAND-BATH-MERCER-SUMMERS-GREENBRIER- 1256 AM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 2, 12:20 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1220 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 NE DUBLIN 37.14N 80.68W
07/02/2012 M64 MPH PULASKI VA AWOS
AT NEW RIVER VALLEY AIRPORT.
&&
WHPLocal storm report, Jul 2, 12:29 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND GST 2 SSE BLACKSBURG 37.21N 80.41W
07/02/2012 M51.00 MPH MONTGOMERY VA MESONET
1226 AM TSTM WND DMG 2 WSW BLACKSBURG 37.22N 80.45W
07/02/2012 MONTGOMERY VA PUBLIC
TREE DOWN AT FOXRIDGE APARTMENTS.
&&
WHPLocal storm report, Jul 2, 12:45 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 2 WSW COLEMAN STORE 36.87N 81.02W
07/01/2012 WYTHE VA CO-OP OBSERVER
TREES DOWN ON HUDDLE ROAD
&&
MBSLocal storm report, Jul 2, 12:50 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1250 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND GST 2 SSE BLACKSBURG 37.21N 80.41W
07/02/2012 M59.00 MPH MONTGOMERY VA MESONET
&&
WHPLocal storm report, Jul 2, 12:53 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG FLATRIDGE 36.73N 81.32W
07/01/2012 GRAYSON VA LAW ENFORCEMENT
POWERLINES WERE BLOWN DOWN IN THE COMMUNITY FLATRIDGE.
&&
16Special weather statement, Jul 2, 12:58 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1258 AM EDT MON JUL 2 2012 VAZ022-023-033-034-020530- BEDFORD VA-BOTETOURT VA-FRANKLIN VA-ROANOKE VA- 1258 AM EDT MON JUL 2 2012 ...SHOWERS WITH HEAVY RAIN WILL AFFECT BEDFORD...BOTETOURT...FRANKLIN AND ROANOKE COUNTIES... AT 1254 AM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM 6 MILES EAST OF CATAWBA TO 6 MILES SOUTHWEST OF ROANOKE...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE. THE STRONGEST GUSTS WILL BE ACROSS THE NORTHERN HALF OF ROANOKE COUNTY AND THE CITIES OF SALEM AND ROANOKE. THESE SHOWERS WILL BE NEAR ROANOKE MOUNTAIN AROUND 105 AM...VINTON AROUND 110 AM...LAYMANTOWN AROUND 115 AM AND STEWARTSVILLE AROUND 125 AM. LAT...LON 3736 7971 3710 7978 3723 8011 3741 8006 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:43 PM EDT | Special Weather Statement | RNK | Tazewell | 62 min |
| Jul 1, 10:53 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 67 min |
| Jul 1, 11:03 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Jul 1, 11:20 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Smyth, Tazewell and 1 more | 55 min |
| Jul 1, 11:33 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 57 min |
| Jul 1, 11:44 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Giles, Montgomery, Pulaski, City of Radford | 61 min |
| Jul 1, 11:57 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, Pulaski, Wythe and 1 more | 63 min |
| Jul 2, 12:00 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 30 min |
| Jul 2, 12:24 AM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Montgomery, Patrick, Pittsylvania and 2 more | 66 min |
| Jul 2, 12:58 AM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 32 min |
| Jul 2, 1:12 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Halifax, Henry, Patrick, Pittsylvania, City of Danville and 1 more | 93 min |
| Jul 2, 5:53 PM EDT | Special Weather Statement | RNK | Buckingham | 22 min |
| Jul 2, 6:11 PM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Jul 2, 6:36 PM EDT | Special Weather Statement | RNK | Appomattox | 9 min |
| Jul 2, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 62 min |
| Jul 2, 7:04 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 2, 12:33 AM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.